Advertisement

Stability of Solutions to Hamilton–Jacobi Equations Under State Constraints

  • Hayk Sedrakyan
Article

Abstract

In the present paper, we investigate stability of solutions of Hamilton–Jacobi–Bellman equations under state constraints by studying stability of value functions of a suitable family of Bolza optimal control problems under state constraints. The stability is guaranteed by the classical assumptions imposed on Hamiltonians and an inward-pointing condition on state constraints.

Keywords

Hamilton–Jacobi equation Optimal control Bolza problem Viscosity solution State constraints Stability of solutions 

Mathematics Subject Classification

49L25 26E25 34A60 

Notes

Acknowledgments

This study was funded by the European Union under the Seventh Framework Programme ”FP7-PEOPLE-2010-ITN,” grant agreement number 264735-SADCO

Conflict of interest

The authors declare that they have no conflict of interest.

Ethical standard

This article does not contain any studies with human participants or animals performed by any of the authors.

Informed consent

Additional informed consent was obtained from all individual participants for whom identifying information is included in this article.

References

  1. 1.
    Crandall, M.G., Lions, P.L.: Viscosity solution of Hamilton–Jacobi equations. Trans. Am. Math. Soc. 277, 1–42 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Cannarsa, P., Sinestrari, C.: Semiconcave Functions, Hamilton–Jacobi Equations and Optimal Control. Progress in Nonlinear Differential Equations and their Applications, vol. 58. Birkhäuser, Boston (2004)Google Scholar
  3. 3.
    Frankowska, H.: Lower semicontinuous solutions of Hamilton–Jacobi–Bellman equations. SIAM J. Control Optim. 31, 257–272 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Capuzzo-Dolcetta, I., Lions, P.L.: Hamilton–Jacobi equations with state constraints. Trans. Am. Math. Soc. 318, 643–685 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Frankowska, H., Vinter, R.B.: Existence of neighbouring feasible trajectories: applications to dynamic programming for state constrained optimal control problems. J. Optim. Theory Appl. 104, 21–40 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Soner, H.M.: Optimal control with state-space constraint. SIAM J. Control Optim. 24, 552–561 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Frankowska, H., Plaskacz, S.: Semicontinuous solutions of Hamilton–Jacobi–Bellman equations with degenerate state constraints. J. Math. Anal. Appl. 251, 818–838 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bettiol, P., Frankowska, H., Vinter, R.B.: \(L^{\infty }\)estimates on trajectories confined to a closed subset. J. Differ. Equ. 252, 1912–1933 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Frankowska H., Mazzola M.: On relations of the adjoint state to the value function for optimal control problems with state constraints. NODEA. doi: 10.1007/s00030-012-0183-0
  10. 10.
    Ishii, H., Koike, S.: A new formulation of state constraint problems for the first order PDE’s. SIAM J. Control Optim. 34, 554–571 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Frankowska H., Plaskacz S.: Hamilton–Jacobi equations for infinite horizon control problems with state constraints. In: Proceedings of International Conference, Calculus of Variations and Related Topics, Haifa (1999)Google Scholar
  12. 12.
    Aubin, J.-P., Frankowska, H.: Set-Valued Analysis. Birkhäuser, Boston (1990)zbMATHGoogle Scholar
  13. 13.
    Frankowska, H., Sedrakyan, H.: Stable representation of convex Hamiltonians. J. Nonlinear Anal. TMA 100, 30–42 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Aubin, J.-P.: Viability Theory. Birkhäuser, Boston (1991)zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.CNRS, IMJ-PRG, UMR 7586Sorbonne Universités, UPMC Univ Paris 06, UniveParis Diderot, Sorbonne Paris CitéParisFrance

Personalised recommendations